Open Access
Translator Disclaimer
October 1996 The existence of an intermediate phase for the contact process on trees
A. M. Stacey
Ann. Probab. 24(4): 1711-1726 (October 1996). DOI: 10.1214/aop/1041903203

Abstract

Let $\mathbb{T}_d$ be a homogeneous tree in which every vertex has $d$ neighbors. A new proof is given that the contact process on $\mathbb{T}_d$ exhibits two phase transitions when $d \geq 3$, a behavior which distinguishes it from the contact process on $\mathbb{Z}^n$. This is the first proof which does not involve calculation of bounds on critical values, and it is much shorter than the previous proof for the binary tree, $\mathbb{T}_3$. The method is extended to prove the existence of an intermediate phase for a more general class of trees with exponential growth and certain symmetry properties, for which no such result was previously known.

Citation

Download Citation

A. M. Stacey. "The existence of an intermediate phase for the contact process on trees." Ann. Probab. 24 (4) 1711 - 1726, October 1996. https://doi.org/10.1214/aop/1041903203

Information

Published: October 1996
First available in Project Euclid: 6 January 2003

zbMATH: 0878.60061
MathSciNet: MR1415226
Digital Object Identifier: 10.1214/aop/1041903203

Subjects:
Primary: 60K35

Keywords: contact process , multiple phase transition , tree

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.24 • No. 4 • October 1996
Back to Top